Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 8, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Feb 4, 2008, 5:38 AM CST for 19 counties in Texas. It took effect at Feb 4, 2008, 12:00 PM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2008, 5:38 AM CST (11:38 UTC)
- In effect from
- Feb 4, 2008, 12:00 PM CST
- Expired
- Feb 4, 2008, 6:40 PM CST
- In force
- 7 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 7 km from the middle of the area, began a volume at 11:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 11.6 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5231 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMAF 041138 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 538 AM CST MON FEB 4 2008 ...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR ALL OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO EXCEPT FOR THE GUADALUPE MOUNTAINS FOR 20 FOOT WINDS OF 20 MPH OR GREATER... RELATIVE HUMIDITY OF 15 PERCENT OR LESS... AND HIGH TO VERY HIGH FIRE DANGER... NMZ115-TXZ045>048-050>053-057>063-067>070-074-075-079>082-042100- /O.UPG.KMAF.FW.A.0004.080204T1800Z-080205T0200Z/ /O.NEW.KMAF.FW.W.0008.080204T1800Z-080205T0200Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY- ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- 538 AM CST MON FEB 4 2008 /438 AM MST MON FEB 4 2008/ ...RED FLAG WARNING IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 8 PM CST /7 PM MST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING... WHICH IS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 8 PM CST /7 PM MST/ THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SOUTHWEST 20 FOOT WIND SPEEDS OF 20 MPH OR GREATER... COMBINED WITH AFTERNOON RELATIVE HUMIDITY OF 15 PERCENT OR LESS... AND HIGH TO VERY HIGH FIRE DANGER WILL RESULT IN FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD THIS AFTERNOON. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES... AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW INTO WIND-DRIVEN WILDFIRES. $$
2 follow-up statements
000 WWUS84 KMAF 042117 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 317 PM CST MON FEB 4 2008 ...A RED FLAG WARNING UNTIL 8 PM CST FOR ALL OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO EXCEPT FOR THE GUADALUPE MOUNTAINS FOR WINDY CONDITIONS...LOW HUMIDITY AND HIGH FIRE DANGER... ...A FIRE WEATHER WATCH FROM NOON UNTIL 7 PM CST FOR THE BIG BEND REGION...STOCKTON PLATEAU AND LOWER TRANS PECOS FOR WINDY CONDITIONS...LOW HUMIDITY AND HIGH FIRE DANGER... TXZ075-081-082-051030- /O.NEW.KMAF.FW.A.0005.080205T1800Z-080206T0100Z/ /O.CON.KMAF.FW.W.0008.000000T0000Z-080205T0200Z/ PECOS-BIG BEND AREA-TERRELL- 317 PM CST MON FEB 4 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING. SOUTHWEST 20 FOOT WIND SPEEDS OF 20 MPH OR GREATER AND GUSTS OF 35 MPH OR GREATER...COMBINED WITH AFTERNOON RELATIVE HUMIDITY OF 15 PERCENT OR LESS...AND HIGH TO VERY HIGH FIRE DANGER WILL RESULT IN FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD THROUGH THIS AFTERNOON. VERY WINDY CONDITIONS...LOW RELATIVE HUMIDITY AND HIGH TO VERY HIGH FIRE DANGER WILL AGAIN BE POSSIBLE OVER THESE AREAS TUESDAY AFTERNOON. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW INTO WIND-DRIVEN WILDFIRES. $$ NMZ115-TXZ045>048-050>053-057>063-067>070-074-079-080-050200- /O.CON.KMAF.FW.W.0008.000000T0000Z-080205T0200Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY- ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PRESIDIO VALLEY-MARFA PLATEAU- 317 PM CST MON FEB 4 2008 /217 PM MST MON FEB 4 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST /7 PM MST/ THIS EVENING... SOUTHWEST 20 FOOT WIND SPEEDS OF 20 MPH OR GREATER AND GUSTS TO 35 MPH OR GREATER...COMBINED WITH AFTERNOON RELATIVE HUMIDITY OF 15 PERCENT OR LESS...AND HIGH TO VERY HIGH FIRE DANGER WILL RESULT IN FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD THIS AFTERNOON. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW INTO WIND-DRIVEN WILDFIRES. $$
000 WWUS84 KMAF 050040 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 640 PM CST MON FEB 4 2008 ...A FIRE WEATHER WATCH REMAINS IN EFFECT FROM NOON UNTIL 7 PM CST FOR THE BIG BEND REGION...STOCKTON PLATEAU AND LOWER TRANS PECOS FOR WINDY CONDITIONS...LOW HUMIDITY AND HIGH FIRE DANGER... ...RED FLAG WARNING FOR TODAY HAS BEEN CANCELLED... TXZ075-081-082-051200- /O.CAN.KMAF.FW.W.0008.000000T0000Z-080205T0200Z/ /O.CON.KMAF.FW.A.0005.080205T1800Z-080206T0100Z/ PECOS-BIG BEND AREA-TERRELL- 640 PM CST MON FEB 4 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE RED FLAG WARNING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. RECENT SURFACE OBSERVATIONS INDICATE THAT WIND SPEEDS HAVE DECREASED ACROSS THE AREA THIS EVENING...THEREFORE THE RED FLAG WARNING HAS BEEN CANCELLED. VERY WINDY CONDITIONS...LOW RELATIVE HUMIDITY AND HIGH TO VERY HIGH FIRE DANGER WILL AGAIN BE POSSIBLE ACROSS THE AREA TUESDAY AFTERNOON. $$ NMZ115-TXZ045>048-050>053-057>063-067>070-074-079-080-050145- /O.CAN.KMAF.FW.W.0008.000000T0000Z-080205T0200Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY- ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PRESIDIO VALLEY-MARFA PLATEAU- 640 PM CST MON FEB 4 2008 /540 PM MST MON FEB 4 2008/ ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE RED FLAG WARNING. RECENT SURFACE OBSERVATIONS INDICATE THAT WIND SPEEDS HAVE DECREASED ACROSS THE AREA THIS EVENING...THEREFORE THE RED FLAG WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Feb 4, 4:36 AM CST, 1 hour 2 minutes earlier.
Area forecast discussion, Feb 4, 4:36 AM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
436 AM CST MON FEB 4 2008
.DISCUSSION...
STRONG WESTERLY FLOW ALOFT CONTINUES ACROSS WEST TEXAS AND
SOUTHEASTERN NEW MEXICO IN ADVANCE OF A DEEPENING TROUGH ACROSS THE
WESTERN CONUS. EARLY MORNING SURFACE ANALYSIS SHOWS A SURFACE LOW
CENTERED ACROSS EASTERN COLORADO...WITH THE ASSOCIATED SURFACE
TROUGH AXIS EXTENDING SOUTHWARD ACROSS EAST CENTRAL NEW MEXICO AND
SOUTHWEST TEXAS. SKIES REMAIN CLEAR ACROSS THE FORECAST AREA...AS
THE HIGH CLOUD CANOPY HAS SHIFTED EASTWARD ACROSS CENTRAL AND NORTH
TEXAS. STRONG WINDS ARE ONGOING IN THE GUADALUPE MOUNTAINS...AS
0700Z RAWS DATA INDICATES A GUST OF 70 MPH AT THE BOWL...AND 56 MPH
AT THE PINERY. GUADALUPE PASS HAS ALSO HAD SUSTAINED WINDS OVER 40
MPH...WITH GUSTS NEAR 55 MPH THE PAST FEW HOURS.
SURFACE LOW PRESSURE WILL CONTINUE TO DEEPEN NEAR THE VICINITY OF
THE TEXAS/OKLAHOMA PANHANDLES THIS AFTERNOON AS THE WESTERN UPPER
LEVEL TROUGH PROGRESSES EASTWARD ACROSS THE FOUR CORNERS REGION.
WEST TO SOUTHWEST WINDS WILL INCREASE AGAIN ACROSS MUCH OF THE
FORECAST AREA AS THE RESULTANT SURFACE PRESSURE GRADIENT TIGHTENS.
THE TIGHTEST GRADIENT WILL BE LOCATED ACROSS NORTHERN EDDY AND LEA
COUNTIES THIS AFTERNOON...WHERE WEST TO SOUTHWEST WINDS HAVE A GOOD
CHANCE OF EXCEEDING ADVISORY CRITERIA (30+ MPH SUSTAINED) FOR A FEW
HOURS THIS AFTERNOON. CONFIDENCE IN A HIGH WIND EVENT (40+ MPH
SUSTAINED) IS RATHER LOW...SO WE WILL UPGRADE THE PRESENT HIGH WIND
WATCH TO A WIND ADVISORY FOR EDDY/NORTHERN LEA COUNTIES FROM 11 AM
MST TO 5 PM MST. STRONG FLOW ALOFT WILL ALSO PERSIST ACROSS THE
MOUNTAINS...AS THE WRF AND GFS BOTH SHOW 40-50+ KNOTS AT 700 MB.
CROSS SECTIONAL DATA ALSO SUGGESTS STRONG DOWNWARD FORCING WILL
PERSIST ACROSS THE MOUNTAINS THROUGH THE DAY...SO WILL CONTINUE THE
PRESENT HIGH WIND WARNING FOR THE GUADALUPE AND DAVIS MOUNTAINS
THROUGH 6 PM CST. TEMPERATURES WILL BE UNSEASONABLY WARM AGAIN TODAY
ACROSS THE PLAINS AS LOW LEVEL THERMAL RIDGING ENHANCES ALONG THE
SURFACE TROUGH AND WILL TREND MAX TEMPERATURES ABOVE GUIDANCE
NUMBERS.
A PACIFIC COLD FRONT WILL PASS FROM WEST TO EAST ACROSS THE REGION
TONIGHT AS THE UPPER TROUGH TRANSLATES ACROSS THE STATE OF NEW
MEXICO. THIS FRONT WILL BRING BREEZY WESTERLY WINDS AND COOLER AIR
IN ITS WAKE. SOME MID LEVEL MOISTURE/LIFT ALONG THE BASE OF THE
TROUGH WILL MOVE ACROSS SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO
LATE TONIGHT THROUGH TUESDAY MORNING. WILL CONTINUE A SLIGHT CHANCE
OF RAIN/SNOW MAINLY ACROSS THE GUADALUPE MTNS TONIGHT AND A SLIGHT
CHANCE OF RAIN ACROSS THE SOUTHEAST NEW MEXICO PLAINS/ NORTHWEST
BASIN TUESDAY. THE LOWER LEVEL AIRMASS SHOULD REMAIN SUFFICIENTLY
DRY ENOUGH THAT NO SIGNIFICANT QPF WILL OCCUR WITH THIS FEATURE.
TEMPERATURES WILL BE COOLER WITH CONTINUED BREEZY WEST TO NORTHWEST
WINDS TUESDAY AFTERNOON. TUESDAY NIGHT SHOULD BE RATHER COLD AS
WINDS BECOME LIGHT AND HIGH PRESSURE SETTLES IN.
A SURFACE TROUGH OF LOW PRESSURE LOOKS TO TAKE SHAPE ACROSS THE
REGION AGAIN WEDNESDAY. THIS FEATURE WILL BRING A SLIGHT MODERATION
IN TEMPERATURES AND A RETURN TO SOUTH/SOUTHWEST WINDS. THE NEXT
SHORTWAVE TROUGH LOOKS TO TRANSLATE FROM THE NORTHERN ROCKY
MOUNTAINS TO THE CENTRAL/SOUTHERN PLAINS WEDNESDAY NIGHT/THURSDAY
MORNING...WITH ANOTHER PACIFIC FRONT MOVING ACROSS THE REGION ALONG
WITH IT. DRY/ZONAL FLOW ALOFT LOOKS TO TAKE SHAPE ACROSS THE REGION
BY THE WEEKEND...WITH ABOVE NORMAL TEMPERATURES AND BREEZY
CONDITIONS THE RULE YET AGAIN FRIDAY AND SATURDAY.
&&
.FIRE WEATHER...
EXPECTING WINDY AND DRY CONDITIONS ACROSS MUCH OF THE AREA TODAY AS
AN UPPER LEVEL TROUGH APPROACHES THE REGION. ABUNDANT SUNSHINE AND
UNSEASONABLY WARM TEMPERATURES WILL RESULT IN MINIMUM RH VALUES OF 15
PERCENT OR LESS ACROSS MOST OF WEST TEXAS AND SOUTHEASTERN NEW
MEXICO. THIS COMBINED WITH 20 FT WINDS OF 20 MPH OR GREATER AND HIGH
FIRE DANGER WILL RESULT IN DANGEROUS FIRE WEATHER CONDITIONS THIS
AFTERNOON. THEREFORE A RED FLAG WARNING WILL BE ISSUED FOR MOST OF
AREA. RFW WILL NOT INCLUDE GUADALUPE MTNS. INCREASING 700MB
MOISTURE ADVECTION IS EXPECTED TO KEEP RH TOO HIGH ACROSS THE MTNS
TO INCLUDE IN RFW. DRY CONDITIONS WILL BE POSSIBLE AGAIN TOMORROW...
BUT LOWER TEMPERATURES AND SLIGHTLY SLOWER WINDS ARE EXPECTED BEHIND
A PACIFIC FRONT SO IMPROVED FIRE WEATHER CONDITIONS ARE EXPECTED.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 74 40 55 25 / 0 10 10 0
CARLSBAD NM 72 35 53 24 / 10 20 10 0
DRYDEN TX 82 45 64 33 / 0 10 0 0
FORT STOCKTON TX 78 43 58 31 / 0 10 0 0
GUADALUPE PASS TX 64 30 47 24 / 10 20 10 0
HOBBS NM 70 33 53 21 / 0 10 10 0
MARFA TX 72 34 50 14 / 0 10 0 0
MIDLAND INTL AIRPORT TX 75 38 54 23 / 0 10 10 0
ODESSA TX 76 39 55 23 / 0 10 10 0
WINK TX 80 39 59 23 / 0 10 10 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 11 AM THIS MORNING TO 7 PM MST THIS
EVENING FOR THE FOLLOWING ZONES...SOUTHEAST PLAINS/BLM
ROSWELL/LNZ.
HIGH WIND WARNING FROM 3 AM EARLY THIS MORNING TO 5 PM MST THIS
AFTERNOON FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF
EDDY COUNTY.
WIND ADVISORY FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON
FOR THE FOLLOWING ZONES...EDDY COUNTY PLAINS...NORTHERN LEA
COUNTY.
TX...RED FLAG WARNING FROM NOON TODAY TO 8 PM CST THIS EVENING FOR
THE FOLLOWING ZONES...ANDREWS...BIG BEND AREA...BORDEN...
CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...
GAINES...GLASSCOCK...HOWARD...LOVING...MARFA PLATEAU...
MARTIN...MIDLAND...MITCHELL...PECOS...PRESIDIO VALLEY...
REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...
TERRELL...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
WINKLER.
HIGH WIND WARNING FROM 4 AM CST /3 AM MST/ EARLY THIS MORNING TO
6 PM CST /5 PM MST/ THIS AFTERNOON FOR THE FOLLOWING
ZONES...DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS.
&&
72/21Hazardous weather outlook, Feb 3, 2:01 PM CST, 15 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 201 PM CST SUN FEB 3 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-042015- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 201 PM CST SUN FEB 3 2008 /101 PM MST SUN FEB 3 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG WEST TO SOUTHWEST WINDS ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS...AND THE DAVIS MOUNTAINS ABOVE 6000 FEET THIS AFTERNOON AND TONIGHT. GUSTS OVER 70 MPH WILL BE POSSIBLE IN THE GUADALUPE MOUNTAINS...WITH GUSTS OVER 60 MPH EXPECTED IN THE DAVIS MOUNTAINS. VERY WINDY CONDITIONS ARE ALSO EXPECTED ACROSS THE PLAINS OF EDDY AND NORTHERN LEA COUNTIES IN SOUTHEAST NEW MEXICO...WHERE GUSTS TO 50 MPH WILL BE POSSIBLE. THE WINDS ARE EXPECTED TO DIMINISH A LITTLE AROUND SUNSET OR SHORTLY THEREAFTER. DRY AND WINDY CONDITIONS WILL COMBINE WITH DRY VEGETATION AND HIGH FIRE DANGER TO PRODUCE FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD THIS AFTERNOON...ESPECIALLY ACROSS THE SOUTHEAST NEW MEXICO PLAINS...THE GUADALUPE AND DAVIS MOUNTAINS...THE UPPER TRANS PECOS...AND THE PERMIAN BASIN. WIND SPEEDS ARE EXPECTED TO DECREASE AROUND SUNSET AND ALLEVIATE FIRE CONCERNS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG WINDS WILL LIKELY CONTINUE ACROSS THE GUADALUPE AND DAVIS MOUNTAINS MONDAY...WITH WIND SPEEDS IN EXCESS OF 40 MPH AND GUSTS OVER 65 MPH. IN ADDITION...STRONG WINDS MAY AFFECT PORTIONS OF THE SOUTHEAST NEW MEXICO PLAINS. A HIGH WIND WARNING REMAINS IN EFFECT FOR THE GUADALUPE AND DAVIS MOUNTAINS THROUGH...WHILE A HIGH WIND WATCH IS IN EFFECT FOR THE SOUTHEAST NEW MEXICO PLAINS MONDAY AFTERNOON. DRY AND WINDY CONDITIONS WILL LIKELY LEAD TO CONTINUED CRITICAL FIRE WEATHER CONDITIONS MONDAY AFTERNOON. THESE CONDITIONS ARE EXPECTED TO AFFECT ALL BUT THE GUADALUPE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 5:07 AM CST | Wind Advisory | MAF | Andrews, Dawson, Gaines, Loving | 13 hr |
| Feb 4, 3:17 PM CST | Fire Weather Watch | MAF | Pecos, Terrell | 15 hr |
| Feb 4, 3:28 PM CST | High Wind Watch | MAF | 13 hr | |
| Feb 4, 3:28 PM CST | Wind Advisory | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 13 more | 27 hr |
Nearby
Red Flag Warnings in Texas, 2008Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.